# SDR CA140801003

- Difficulty date: July 31, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Agusta AW139
- Aircraft time: 1,681 hours
- Engine: Pwc PT6C67C
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 4G6320A00132
- Condition: Making Metal
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) CAS MESSAGE DISPLAYED DURING CRUISE.  MAIN GEARBOX MAGNETIC CHIP DETECTOR ILLUMINATED.  ACFT LANDED SAFELY AT THE HOSPITAL HELIPAD.  MAGNETIC PARTICLES FOUND ON THE CHIP DETECTOR AND THE OIL FILTER.  ACFT DECLARED UNSERVICEABLE.  PENDING ARRANGEMENTS FOR LAND TRANSPORTATION TO BASE FOR THE MAIN GEARBOX REPLACEMENT.  NO GEARBOX REPLACEMENT REQUIRED.  MGB OIL SYSTEM FLUSHED, FILTERS REPLACED SEVERAL TIME.  CAUSE OF THE DEBRIS FOUND TO BE NR 1 AC GENERATOR LIP SEAL SPRING FOUND DAMAGED.  SUSPECT THE SPRING SEAL SLIDE OFF AT A PREVIOUS REPLACEMENT WHEN THE LIP SEAL PAD WAS ATTACHED ON THE MGB.  NOTE: THE INSTALLATION TOOL USED IAW AMM IS ONLY FOR INSTALLING THE LIP SEAL ON THE AC GEN PAD.  THERE IS NO TOOL REFERENCED IN THE AMM TO INSTALL THE PAD ON THE GEARBOX.
